MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON LC RELOAD 80MM BLUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON LC RELOAD 80MM BLUE; STAPLE, IMPLANTABLE
Catalog Number GLCR80B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 12/13/2024 d4 batch # unk b3: only event year known: 2024 an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the procedure? what was the device difficult to fire? more info on tissue fell apart at end? were the staples not properly formed? what was the tissue being fired upon? the condition of the tissue on the second firing? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure that on the 2nd fire the staple line fell apart at the very end of the staple line.The first fire was good and the third fire was good.They all have the same lot number.The surgeon used the silk suture to over sew the anastomosis.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/17/2024 additional information was requested, and the following was obtained: what was the procedure? ¿ ex lap, small bowel resection what was the device difficult to fire? - no more info on tissue fell apart at end? were the staples not properly formed? ¿ surgeon told me the staple line fell apart and was no longer approximating tissue distally.What was the tissue being fired upon? ¿ small bowel.The condition of the tissue on the second firing? ¿ thin tissue.

Brand Name
ECHELON LC RELOAD 80MM BLUE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20923876
Report Number3005075853-2024-09531
Device Sequence Number18214340
Product Code GDW
UDI-Device Identifier10705036027898
UDI-Public(01)10705036027898(17)270731(10)226D72
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLCR80B
Device Lot Number226D72
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown